Alert archive / Wisconsin / Wind Advisories in 2026

Wind Advisory 1, NWS Green Bay, WI

February 27, 20264 counties in Wisconsin

NWS Green Bay, WI issued this wind advisory at Feb 27, 2026, 4:54 PM CST for 4 counties in Wisconsin. It took effect at Feb 27, 2026, 5:00 PM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2026, 4:54 PM CST (22:54 UTC)
In effect from
Feb 27, 2026, 5:00 PM CST
Expired
Feb 27, 2026, 9:00 PM CST
In force
4 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Oneida County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 140 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.9 hours before the alert went out and 371 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2026-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2026-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2142 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
435 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

355 
WWUS73 KGRB 272254
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
454 PM CST Fri Feb 27 2026

WIZ005-010>012-280300-
/O.NEW.KGRB.WI.Y.0001.260227T2300Z-260228T0300Z/
Vilas-Oneida-Forest-Florence-
Including the cities of Rhinelander, Commonwealth, Crandon, Aurora,
Lac Du Flambeau, Spread Eagle, and Eagle River
454 PM CST Fri Feb 27 2026

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected.

* WHERE...Oneida, Vilas, Florence, and Forest Counties.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds and gusts will occur near
  the Upper Michigan border.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

JLA
1 follow-up statement
312 
WWUS73 KGRB 280306
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
906 PM CST Fri Feb 27 2026

WIZ005-010>012-280415-
/O.EXP.KGRB.WI.Y.0001.000000T0000Z-260228T0300Z/
Vilas-Oneida-Forest-Florence-
Including the cities of Rhinelander, Commonwealth, Crandon, Aurora,
Lac Du Flambeau, Spread Eagle, and Eagle River
906 PM CST Fri Feb 27 2026

...WIND ADVISORY HAS EXPIRED...

Northwest wind gusts over 30 mph could still occur late this evening.
The stronger winds have subsided though, so the Wind Advisory has
expired.

$$

For more information, visit us at http://www.weather.gov/GreenBay

JLA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Feb 27, 1:48 PM CST, 3 hours 6 minutes earlier. Its key messages:

  • After highs in the middle 40s to middle 50s on Friday, highs on Saturday will only be in the middle teens to middle 20s.
  • A band of snow (50-80% chance) is expected to move across the southern half of the area on Saturday. Snowfall totals between 1 and 3 inches is expected, mainly south of Highway 29.
  • Within this band of snow, a narrow 2-3 county wide band of heavier snow with 3"+ is expected to set up. Current indications that the band of heavier snow is forecast to set up south of the area, however could still shift northward over the next 24 hours.
  • A warming trend is expected next week as a more spring like pattern sets up over Wisconsin, resulting in periodic chances for rain or snow.
Area forecast discussion, Feb 27, 1:48 PM CST, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
148 PM CST Fri Feb 27 2026

Forecast discussion for routine afternoon forecast issuance

.KEY MESSAGES...

- After highs in the middle 40s to middle 50s on Friday, highs on
  Saturday will only be in the middle teens to middle 20s.

- A band of snow (50-80% chance) is expected to move across the
  southern half of the area on Saturday. Snowfall totals between 1
  and 3 inches is expected, mainly south of Highway 29.

- Within this band of snow, a narrow 2-3 county wide band of
  heavier snow with 3"+ is expected to set up. Current indications
  that the band of heavier snow is forecast to set up south of the
  area, however could still shift northward over the next 24
  hours.

- A warming trend is expected next week as a more spring like
  pattern sets up over Wisconsin, resulting in periodic chances
  for rain or snow.

&&

.DISCUSSION...
Issued at 147 PM CST Fri Feb 27 2026

A mild afternoon across the region with temperatures in the middle
40s to middle 50s. For tonight, gusty winds can be expected as a
strong cold front moves across the region. Temperatures will drop
into the single digits north to the the teens across east-central
WI. High temperatures on Saturday will be around 30 degrees colder
with readings in the middle teens to middle 20s. The other story
for Saturday will be a clipper system that will pass south of the
area. There is a 50-80% chance of snow, mainly south of Highway
29 where 1 to 3 inches of snow is anticipated. Within this band
of snow across, a narrow 2-3 county wide band of heavier snow
with 3"+ is expected to set up. Current indications that the band
of heavier snow is forecast to set up south of the area, in the
axis where the best fgen forcing set ups. Any lingering snow
should end across east-central WI Saturday evening. Despite
almost being March 1, the snow will be powdery type snow although
winds should not be a factor for blowing snow.

Tranquil weather is expected through Monday, although it will
remain cold on Sunday with highs in the 20s before warming into
the 30s on Monday. Beyond Monday, more typical spring like
temperatures in the 30s and 40s is expected through next Friday.
Along with the warmth will come chances for rain and snow,
especially later next week. The beneficial precipitation should
hopefully help alleviate the long-term precipitation deficits of
the current drought. Will also need for the ground to thaw to
allow the moisture to replenish soil moisture and ground water
tables.

&&

.AVIATION...for 18Z TAF Issuance
Issued at 1151 AM CST Fri Feb 27 2026

Gusty south/southwest winds will prevail this afternoon into this
evening, then veer west and then northwest tonight. Low level wind
shear develops towards 00z from the southwest, and then also veer
to the west and northwest tonight, but ends a few hours after
06z. VFR conditions should prevail into Saturday morning, with
increasing probability for MVFR CIGS and VSBYs develop in the late
morning and afternoon south of Highway 29 due to snow from a
clipper system passing to the south of the area. One to 3 inches
of snow is expected south of Highway 29, with locally higher
amounts possible south of Highway 10. Conditions should improve
during the afternoon into the early evening at locations that
receive the snow.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Eckberg
AVIATION.......Eckberg
Hazardous weather outlook, Feb 27, 2:04 PM CST, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
204 PM CST Fri Feb 27 2026

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-282015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
204 PM CST Fri Feb 27 2026

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The combination of mild temperatures and gusty south to southwest
winds may lead to ice floes on the Bay of Green Bay this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

A band of accumulating snow of 1 to 3 inches is expected south of
Highway 29 on Saturday. There is still potential for higher
amounts south of Highway 10 depending on where a heavier band of
snow sets up. Deteriorating travel conditions are likely late
Saturday morning through Saturday evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report snowfall amounts on Saturday.

LMZ521-522-541>543-282015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
204 PM CST Fri Feb 27 2026

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

A few southwest gusts to near gale force are possible tonight
near the northern tip of Door County.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

The probability for widespread hazardous weather is low.

Eckberg

Nearby

Wind Advisories in Wisconsin, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.